MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN LNR CON +4 10D 36IDX56OD; PINNACLE HIP SYSTEM : HIP CONSTRAINED ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN LNR CON +4 10D 36IDX56OD; PINNACLE HIP SYSTEM : HIP CONSTRAINED ACETABULAR LINERS
Model Number 1218-36-756
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the original implant date was unknown.This patient had a hip replaced on (b)(6) 2020.The patient dislocated his left hip bending over tending to his dog.This is the 2nd revision for this patient for dislocation.The surgeon revised this patient's hip where he explanted the femoral hip ball and constrained liner.It did take 30 minutes to get the pinnacle constrained liner free from the pinnacle sector cup, this will be noted below in the der.During the revision, the surgeon stated that it appeared the pinnacle constrained liner fractured around the rim of the liner where the outer locking ring sits.He believes this is how the hip ball became disassociated with the constrained liner.He attempted to extract the srom stem with the goal of optimizing stem positions for stability but was unable to get the stem disassociated with the srom sleeve.The srom sleeve, pinnacle cup was left in situ and a new femoral hip ball and constrained liner construct was implanted.The hip ball and constrained liner were so damaged with osteotomes upon explanting.Doi: (b)(6) 2020.Dor: (b)(6) 2022.Affected side: left hip affected.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.All available x-rays and photographs were reviewed, and the complaint can be confirmed.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot : a manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.

Brand Name
PINN LNR CON +4 10D 36IDX56OD
Common Device Name
PINNACLE HIP SYSTEM : HIP CONSTRAINED ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key13710531
Report Number1818910-2022-04294
Device Sequence Number5433750
Product Code KWZ
UDI-Device Identifier10603295012153
UDI-Public10603295012153
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K043058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1218-36-756
Device Catalogue Number121836756
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2022
Supplement Date Received by Manufacturer06/29/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTA CER HEAD 11/13 36MM +0; PINN LNR CON +4 10D 36IDX56OD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale